Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 12, NWS Kansas City, MO

April 20, 2025Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 20, 2025, 8:02 AM CDT for Carroll County, Missouri. It took effect at Apr 21, 2025, 2:33 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2025, 8:02 AM CDT (13:02 UTC)
In effect from
Apr 21, 2025, 2:33 AM CDT
Expired
Apr 21, 2025, 1:11 PM CDT
In force
11 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 13:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 15.15 ft at Apr 21, 2025, 9:00 AM CDT.

actionminormoderate510152004/2004/2104/22
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:33 AM CDT, 1 hour 29 minutes earlier. Its key messages:

  • * Rounds of showers and thunderstorms are expected across the region today. Expanded flood watch across central Missouri today. * Conditional severe weather threat this afternoon if ample instability can develop. * Drier conditions develop on Monday into Tuesday before more unsettled pattern redevelops late week.
Area forecast discussion, Apr 20, 6:33 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
633 AM CDT Sun Apr 20 2025

.KEY MESSAGES...

* Rounds of showers and thunderstorms are expected across the
  region today. Expanded flood watch across central Missouri
  today.

* Conditional severe weather threat this afternoon if ample
  instability can develop.

* Drier conditions develop on Monday into Tuesday before more
  unsettled pattern redevelops late week.

&&

.DISCUSSION...
Issued at 355 AM CDT Sun Apr 20 2025

Increasing isentropic lift leading to rain building from south to
north across the area this morning as strong area of low pressure
lifts from northern Texas toward the central US. Diffuse warm front
as of 08Z across northern Arkansas is expected to lift northward
this morning approaching the southern CWA border towards 15Z.
Increasing near surface moisture in the vicinity of the front could
lead to weak elevated instability (100-300 J/kg of elevated CAPE)
resulting in a renewed threat for showers and thunderstorms late
this morning. As low pressure pinwheels to the north, warm sector of
the low is expected to build into central Missouri with 60+ F degree
dewpoints south of the front. This will be the area to watch through
the afternoon hours to see whether a gap in the precipitation can
develop allowing instability to build in the atmosphere increasing
the severe weather threat. Strong speed and directional shear
leading to 50-60 knots of 0-6 km bulk shear. Model soundings suggest
a fairly shallow cap in place, so it may be difficult to build
substantial instability (500-1000 J/kg of CAPE), making the severe
threat conditional. If instability can develop, all severe weather
modes are possible as storms develop ahead of cold front moving east
through the afternoon hours.  CAMs have suggest storms may try to
organize into a linear mode along this feature, with the potential
for isolated to scattered clusters ahead of the line. 0-1 km SRH
along this feature could vary from 150-250 m2/s2, suggesting
organized rotation with ample instability.

CAMs (especially the HRRR) have also trended wetter along and east
of a line from Clinton to Kirksville. Have expanded the flood watch
through 00Z this evening to include a larger portion of central
Missouri east of the KC metro.

Precipitation is expected to come to an end across the region this
evening leading to drier conditions on Monday as strong low lifts
into the western Great Lakes region; however, a second but much
weaker low is expected to develop across the Northern Plains as an
open wave trough moves across the Dakotas. This feature looks to
remain largely to the north, but phased short waves farther south
move east in zonal flow potentially generating thunderstorms across
Kansas building east into the region Tuesday night/Wednesday
morning.

Additional storm chances are possible late week, but have not spent
much time on the extended with active weather in the short term.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 629 AM CDT Sun Apr 20 2025

MVFR to IFR ceilings expected much of the day as round of
showers and thunderstorms move through the area. Storms after
18Z will have the potential of producing strong wind gusts,
especially east of the KC metro area/ TAF sites. Precipitation
is expected to shift northeast of TAF sites after 21Z, and into
eastern Missouri/Iowa around 00Z Monday. Gusty winds will likely
linger through part of the evening but skies are expected to
gradually clear from west to east Sunday night into Monday
morning.

&&

.HYDROLOGY...
Issued at 403 AM CDT Sun Apr 20 2025

Excessive rainfall of 1-4+ inches with locally higher amounts
may lead to both flash flooding and river flooding today. The
greatest concern for flash flooding is through the afternoon
hours today, when 1-3+ inches are possible. The area of
greatest concern is east of a line from Clinton to Moberly.
River flooding is possible along the South Grand, Petite Saline,
Lamine, and Big Creek, as well as larger basins like the
Blackwater and the Marias Des Cygnes.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through this evening for MOZ032-033-038>040-
     044>046-053-054.
KS...Flood Watch through this evening for KSZ060.

&&

DISCUSSION...BT
AVIATION...BT
HYDROLOGY...CDB
Hazardous weather outlook, Apr 20, 4:16 AM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
416 AM CDT Sun Apr 20 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-210930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
416 AM CDT Sun Apr 20 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Heavy rainfall is expected today, especially along and east of a line
from Clinton to Moberly Missouri where two to four inches of rain is
possible. The heavy rainfall may lead to flash and river flooding.
There is also a threat for severe weather this afternoon mainly east
of I-35. Large hail, damaging wind gusts and a tornado or two are
possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

River flooding is expected to continue into first half of this week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:36 AM CDTRiver Flood WarningEAXCass, Henry, Johnson62 hr
Apr 20, 1:49 AM CDTRiver Flood WarningEAXBates, Cass, Henry54 hr
Apr 20, 2:06 AM CDTRiver Flood WarningEAXCooper, Saline7 days
Apr 20, 2:06 AM CDTRiver Flood WarningEAXCooper57 hr
Apr 20, 2:06 AM CDTRiver Flood WarningEAXJohnson, Pettis63 hr
Apr 20, 2:06 AM CDTRiver Flood WarningEAXCooper46 hr
Apr 20, 7:58 AM CDTRiver Flood WarningEAXHoward27 hr
Apr 20, 8:04 AM CDTRiver Flood WarningEAXBates56 hr
Apr 20, 12:28 PM CDTAreal Flood WarningEAXBates, Henry9 hr
Apr 20, 1:34 PM CDTSpecial Weather StatementEAXHenry26 min
Apr 20, 1:41 PM CDTFlash Flood WarningEAXBates, Henry5 hr
Apr 20, 2:30 PM CDTFlash Flood WarningEAXHenry, Johnson, Lafayette, Pettis, Saline6 hr
Apr 20, 2:48 PM CDTSevere Thunderstorm WarningEAXBates, Henry57 min
Apr 20, 3:01 PM CDTSpecial Weather StatementEAXMacon29 min
Apr 20, 3:14 PM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Macon, Randolph46 min
Apr 20, 3:43 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis47 min
Apr 20, 4:03 PM CDTAreal Flood WarningEAXBates, Cass, Johnson6 hr
Apr 20, 4:09 PM CDTSpecial Weather StatementEAXAdair21 min
Apr 20, 4:10 PM CDTFlash Flood WarningEAXCooper, Howard, Pettis, Saline4 hr
Apr 20, 4:27 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCooper, Pettis63 min
Apr 20, 4:37 PM CDTTornado WarningEAXCooper23 min
Apr 20, 4:49 PM CDTAreal Flood WarningEAXLafayette, Saline5 hr
Apr 20, 5:02 PM CDTSevere Thunderstorm WarningEAXHoward29 min
Apr 20, 5:14 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph34 min
Apr 20, 5:59 PM CDTAreal Flood WarningEAXChariton, Howard, Macon, Randolph, Saline6 hr
Apr 20, 8:04 AM CDTRiver Flood WarningEAXLinn30 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.